Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 24, 2019, 3:35 PM CDT for Willacy County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 24, 2019, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4020 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WUUS54 KBRO 242035
SVRBRO
TXC489-242100-
/O.NEW.KBRO.SV.W.0039.190824T2035Z-190824T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
335 PM CDT Sat Aug 24 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Central Willacy County in Deep South Texas...
* Until 400 PM CDT.
* At 334 PM CDT, a severe thunderstorm was located near San Perlita
High School, or near Raymondville, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raymondville, Lyford, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Lyford
Elementary School, Lyford City Hall, San Perlita High School and
Lyford High School.
This includes Interstate Highway 69 E between mile markers 42 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2658 9771 2645 9757 2636 9777 2645 9783
TIME...MOT...LOC 2034Z 045DEG 13KT 2646 9770
HAIL...1.00IN
WIND...60MPH
$$
592 follow-up statements
798
WWUS54 KBRO 242052
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
352 PM CDT Sat Aug 24 2019
TXC489-242100-
/O.CON.KBRO.SV.W.0039.000000T0000Z-190824T2100Z/
Willacy TX-
352 PM CDT Sat Aug 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL WILLACY COUNTY...
At 352 PM CDT, a severe thunderstorm was located over Lyford, moving
southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Raymondville, Lyford, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Lyford
Elementary School, Lyford City Hall, San Perlita High School and
Lyford High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2658 9771 2645 9757 2636 9777 2645 9783
TIME...MOT...LOC 2052Z 045DEG 13KT 2641 9775
HAIL...1.00IN
WIND...60MPH
$$
59458
WWUS54 KBRO 242055 CCA
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
355 PM CDT Sat Aug 24 2019
TXC489-242130-
/O.COR.KBRO.SV.W.0039.000000T0000Z-190824T2100Z/
Willacy TX-
355 PM CDT Sat Aug 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL WILLACY COUNTY...
At 353 PM CDT, a severe thunderstorm was located northeast of
Lyford, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Raymondville, Lyford, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Lyford
Elementary School, Lyford City Hall, San Perlita High School and
Lyford High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2658 9771 2645 9757 2636 9777 2645 9783
TIME...MOT...LOC 2052Z 045DEG 13KT 2641 9775
HAIL...1.00IN
WIND...60MPH
$$
59What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:05 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 1:05 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 105 PM CDT Sat Aug 24 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Seabreeze showers are beginning to develop along the coastal counties and should slowly progress westward through the afternoon. Activity is expected to remain north of the local aerodromes, but a quick downpour cannot be ruled out, which may drop visibility down briefly. Otherwise, VFR conditions will prevail with low-level clouds decreasing after sunset. Models indicate additional showers or storms may develop late in the afternoon across the Upper RGV, but have kept just vicinity showers in for MFE for now until 04Z. && .PREV DISCUSSION... /issued 625 AM CDT Sat Aug 24 2019/ ..12z Aviation Update... DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR conditions expected to prevail through this TAF cycle. The primary concerns will be increasing surface southerly winds again during the daylight hours. Highest gusts should be around 20kt or so. Winds will again subside shortly after sunset on Saturday. Sea breeze convection may again be possible on Saturday, however, timing and coverage will be spotty so broadly covered this with VCs. PREV DISCUSSION... /issued 412 AM CDT Sat Aug 24 2019/ SHORT TERM (Today through Sunday): Isolated showers and a few flashes of lightning close to the mouth of the Rio Grande this morning. Isolated showers/storms will be possible through the early morning right along the coast and offshore. This will probably end before midday. A sea breeze frontal boundary will setup again across the I69E corridor first and then gradually slide westward. There is a bit more uncertainty further west. Globals are showing some upper level energy developing and sliding east with time. A QPF signal resides here as convection erupts across northern Mexico and then moves eastward into Deep South Texas. We'll need to watch surface boundaries from convection earlier this morning upstream. If convection fires along the boundary timing may be a little off. Elsewhere, continued diurnal convection offshore later tonight and early Sunday. This is likely where the highest chances of rain will be through the short term with the surface trough and upper level weakness in place. Breezy conditions will set up with daytime heating. ALthough there is a weakness over the region, no real changes in thickness/heights will occur leading to likely continued hot conditions (very similar to yesterday). Only issue with temps would be if a thicker cloud deck and/or more numerous clouds were in place that would limit afternoon heating. LONG TERM (Sunday Night through Friday): The 500 mb weakness across the western Gulf of Mexico to start the long term period will gradually shift eastward into the Southeast US during the fist half of next week. Both the GFS and ECMWF do show a light qpf signal, mainly across the western half of the region, on Sunday night. Conditions then look to dry out from early to midweek as subsidence increases aloft as 500 mb ridging builds eastward into and across the region. In addition, the local pressure gradient at the surface does tighten, resulting in some gusty breezes each afternoon and less of a potential for sea breeze activity. The pressure gradient does look to relax once again towards the end of the week. This combined with possible increased moisture over the gulf in association with a surface trough results in slight chance to chance pops for Friday into the weekend. Otherwise, hot conditions will continue to reign across much of the long term period. The ECMWF has the ridge stronger the GFS during the long term and as a result is outputting warmer afternoon highs compared to the GFS. Have elected to side with the slightly warmer output. Heat indices will remain generally between 105 and 111 degrees through midweek. Monday could see locales reach in excess of 111 degrees and we'll monitor for possible issuance of a Heat Advisory. Models do indicate a gradual slight decrease in temperatures, most noticeably overnight, from late in the week and into the weekend. MARINE: Rather benign marine conditions expected through the short term. Laguna may catch a few wind gusts up to around 15 knots or so, however, the surface trough across the northwestern Gulf will keep pressure gradient minimized offshore. With winds slightly higher a bit closer to the coast, seas will climb up to 4 feet from time to time. Finally, showers and storms will be possible throughout the short term marine period. There may be higher winds and seas in the stronger storms. (Sunday night through Friday): A strengthening pressure gradient at the surface will lead to moderate south to southeasterly winds and moderate seas into at least midweek. The pressure gradient is expected to weaken late in the week which will help to result in weaker breezes and subsiding seas. Small craft exercise caution wording will likely be needed each afternoon/evening through Thursday. Low end small craft advisory for wind conditions could be possible Monday afternoon/evening on the Laguna Madre. At times, rain showers and perhaps a thunderstorm may be possible, generally offshore. There may be locally higher winds and seas in any stronger storms. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65
Hazardous weather outlook, Aug 24, 5:21 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 521 AM CDT Sat Aug 24 2019 TXZ248>257-351-353-251030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 521 AM CDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through Thursday. Heat index values of 105 to 110 degrees are expected during the afternoon and early evening hours. Heat index values on Monday may locally climb as high as 113 degrees in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-251030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 521 AM CDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories may be needed Monday across the Laguna Madre as winds increase to around 20 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye
In the hours before
Special weather statement, Aug 24, 2:48 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Brownsville TX 248 PM CDT Sat Aug 24 2019 TXZ251-253>257-353-242300- Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 248 PM CDT Sat Aug 24 2019 ...Dangerous Heat the remainder of the Afternoon... The combination of high temperatures and humidity level peaking at 2 pm have allowed for the heat indices or feel like temperatures to top out at dangerous levels of 111-116 degrees. These extreme temperatures across most portions of Cameron, Willacy and Hidalgo Counties will persist through 4 or 5 pm before slowly fall below 110 degrees by 6 pm. Take extra precautions if need to be outdoors the remainder of the afternoon. These extreme temperatures can cause heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Check on family members and neighbors. GB
Special weather statement, Aug 24, 3:18 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
318 PM CDT Sat Aug 24 2019
TXZ254-242045-
Inland Willacy TX-
318 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY COUNTIES UNTIL 345
PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Perlita High School, or 7 miles east of Raymondville, moving
southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Raymondville, Lyford, Sebastian, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Willamar,
Lyford Elementary School and Lyford City Hall.
LAT...LON 2646 9754 2632 9771 2634 9784 2642 9786
2643 9786 2643 9787 2646 9788 2660 9766
TIME...MOT...LOC 2017Z 051DEG 8KT 2649 9767
59The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:18 PM CDT | Special Weather Statement | BRO | Willacy | 27 min |
| Aug 24, 3:50 PM CDT | Areal Flood Advisory | BRO | Willacy | 55 min |
| Aug 24, 4:05 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 25 min |
| Aug 24, 4:35 PM CDT | Special Weather Statement | BRO | Zapata | 25 min |
| Aug 24, 4:43 PM CDT | Special Weather Statement | BRO | Willacy | 32 min |
| Aug 24, 4:49 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Aug 24, 6:31 PM CDT | Special Weather Statement | BRO | Jim Hogg | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.